psa and mental health

Davido
Davido Member Posts: 2

Ive had psoriatic arthritis for over three years and been on methotrexate injections for just under a year, recently the methotrexate and the rest of the tablets have been making me feel nauseous. Im normally able to deal with it and it passes, but recently i’m starting feel low and more worried about the condition having an effect on me. I dont want to be on all this medication, has anyone successfully slowed the condition down through a restrictive diet and alternative medicines. Any advice would be greatly appreciated. X

Comments

  • Anna
    Anna Moderator Posts: 604
    edited 3. May 2022, 09:37

    Hello @Davido and welcome to the online community,

    I understand that you've had psoriatic arthritis for several years and the medication you're currently taking (methotrexate) is making you feel nauseous. You're feeling more worried about your condition and would to know like if others have successfully slowed down their condition through a restrictive diet and alternative medicines.

    First of all, be assured that you are not alone in feeling this way. All our members live with the ups and downs of arthritis, and many find help and support from others in this community. I hope you find the same. If you ever want to chat about any aspect of your condition, the Helpline is available from 9am-6pm every weekday. They can give you information and advice, and tailored support. Here's their number :

    There have been several discussions in the forum about alternative treatments and restrictive diets. I've linked to one discussion thread below that you might find useful:

    You might find other posts that are helpful to you - have a look at the Living with Arthritis forum and join in any conversations or post questions wherever you feel comfortable.

    Anna (Mod)

  • stickywicket
    stickywicket Member Posts: 26,766

    I don't wonder you're feeling low if you get so much nausea. There are ways of combatting nausea from methotrexate and you could talk to your rheumatology nurse about them.

    However, you mention 'the rest of the tablets' and 'all this medication' so I'm wondering if it's other meds that are causing the nausea as I don't think injected meth (unlike the oral stuff) does. If you're on any NSAIDS, they're a notorious source of stomach problems. Pain relief, too, can be. I can personally, never take tramadol. I always take all meds with at least a small amount of food. Mostly, I chuck mine down at breakfast but, at any other time, I eat a small, plain biscuit.

    Diet alone will never hold back an autoimmune disease though a healthy weight and a Mediterranean type of diet are recommended for everyone.

    If your nausea is coming from the methotrexate, do call your rheumatology helpline but it sounds quite likely that it might be coming from 'the rest of the tablets' in which case your GP is your man. Or woman😉

    Just to get some idea quickly - contact your local pharmacist and ask which of your meds might be the culprit. Do also ensure you mention any supplements or herbal 'remedies' you might be taking as they can cause problems too.

Who's Online

4
4 Guests